Headache Home > Inderal LA and Weight Gain
While there doesn't appear to be a connection between Inderal LA and a gradual increase in weight, a rapid increase can be a sign of congestive heart failure. If gradual weight gain occurs, you can combat it by exercising regularly and eating a heart-healthy diet. Because of the potentially serious nature of the condition, contact your doctor if you're taking Inderal LA and weight gain occurs that is rapid.
Does Inderal LA Cause Weight Gain?There are a number of possible side effects with Inderal® LA (propranolol hydrochloride sustained-release). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials that extensively studied this medication and documented its side effects; however, gradual weight gain has been reported rarely with other beta blockers. Rapid weight gain, on the other hand, is a reported side effect with all beta blockers, including Inderal LA.
Understanding Clinical TrialsBefore medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people who were not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people (common) and those that occur in less than 1 percent of people (rare).
For people taking Inderal LA, gradual weight gain was not reported as either a common or rare side effect.